Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 244, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2004, 7:16 PM CDT for Winn Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 13, 2004, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS54 KSHV 140016
SVRSHV
LAC127-140115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 815 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF WINNFIELD...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF WINNFIELD BY 720 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 815 PM CDT.
LAT...LON 3198 9287 3200 9288 3203 9287 3214 9290
3215 9231 3201 9232 3182 9236 3180 9283
3178 9285 3178 9285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:35 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 3:35 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT SUN JUN 13 2004 .DISCUSSION... STORMS DEVELOPING ON THE RADAR RIGHT ON CUE WITH BOUNDARY ACROSS NRN PART OF FORECAST AREA...UPPER LOW AND ASSOCIATED VORT MAX OVER TX/OK AND ACTIVE SEA BREEZE BRINGING ACTIVITY IN FROM S. THE BOUNDARY HAS LEFT THE AREA VERY UNSTABLE. HAVE SEVERE/HEAVY RAIN WORDING MENTIONED IN FOR THIS EVENING IN FOR NRN/WRN PORTIONS OF THE FORECAST AREA. AS FOR MON...GFS DOES NOT SEEM TO HANDLE THIS UPPER LOW OVER THE GULF VERY WELL. GOING WITH THE ETA HERE. SHAVED TEMPERATURES FROM SE TO NW AS THE MAIN AREA OF RAIN MOVES ONTO THE COAST TOMORROW OVER SC LA AND MOVES NW FROM THERE. COULD POSSIBLY GO IN A LITTLE FURTHER W WITH MORE SHEAR. IN ANY CASE...WILL BUMP UP POPS FOR MON THROUGH MID WEEK TIME FRAME AS SYSTEM MOVES ON THROUGH...WITH LINGERING BOUNDARIES. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 87 73 84 / 50 40 30 60 MLU 74 86 71 86 / 50 50 40 70 TXK 75 88 73 84 / 50 40 30 60 TYR 74 88 72 85 / 50 40 30 60 LFK 73 85 71 85 / 50 50 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 13 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP... ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON. HOWEVER...ISOLATED SEVERE ACTIVITY WILL POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 20
In the hours before
Local storm report, Jun 13, 5:18 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL BIG SANDY 32.59N 95.11W
06/13/2004 0.75 INCH UPSHUR TX LAW ENFORCEMENT
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.